Young female with low progesterone and estrogen!

by Kathy
(New York)

I'm a 32 year old female who has low estogen and low progesterone (as shown on saliva tests). I also have cfs, mcs and fibromyalgia. I was told to take 40mg of progesterone days 14-28 of my cycle but to first start at a low dose and then slowly escalate.

After reading the posts here I'm wondering if I should go to a higher dose. I began with 10mg 2X/day but the bloating, fatigue, urethral/bladder pain and heart palpitations (especially at night) is getting terrible. I'm sleeping 20+ hours per day and cant function at all. I started 10mg 2X/day on day 7 and now its day 27 and I still feel absolutely horrible!

I'm hesitant to go to a higher dose b/c Im too afraid of th heart palpitations at night. When I tried to go to 20mg at night the heart palpitations got so severe that I almost called 911. Not sure how to proceed at this point. I will be stopping the progesterone tomorrow (day 28) but dont know how to proceed afterward. I would appreciate any help. Thank you very much!!

Comments for Young female with low progesterone and estrogen!

Click here to add your own comments

Jul 18, 2011
Dosage
by: Annette Canada

Hello there. In my opinion you are taking far too little progesterone. If it is Natpro you should be starting 200 milligrams a day. Half in the morning, half at night. Use the cream during the day also if you feel bad 50-100 milligrams at a time until you feel better. It will take some time. I have been on the cream for 7 months and have been on high doses, anywhere from 600-1200 milligrams a day just to get through. I was on birth control for 15 years years which made my symptoms real bad. Don't forget a women produces 300-500 milligrams a day in the last trimester. Don't cyclethe cream, you will go crazy with symptoms if you do. Take it straight through for a few months until your estrogen symptoms are down. You can work on a cycle later. You are just stimulating the estrogen with the little amounts. If you get a heart palp add progesterone cream wait for a half an hour, if you still have them add more until they stop. My friend had them and that seemed to work for her. Take 5000 iu's vitamin d3, check out calcium d-glucarate they will remove bad estrogen and toxins from the body which will bring down your symptoms. WHATEVER you do don't take more estrogen, it's the last thing you need. Hope this helps.

Jul 18, 2011
forgot
by: Annette Canada

Hi again I forgot to mention. Your bladder lining can be full of estrogen. You should also go on Manno Max it will keep the bad bacteria from sticking to your urethra. Also get on a good probiotic one that kills yeast that will help. Be at peace about using higher doses it will help tremendously with the heart palps. You have to let your body be your guide, take the cream as you need it. You have to learn to go by your symptoms. I was using 20 milligrams when I started I almost went crazy and felt horrible. It wasn't until I used higher doses did I feel better. Bcp wrecked my body and now I'm starting to get my health back. I good multi would be beneficial as well. Take care

Jul 19, 2011
Palpitations
by: Karen

I got palpitations as well when I started using the cream. I increased my dose and they did go away in a few days. I'll be interested to see if Wray thinks yours could go away in a few days if you increased the dose.

I didn't think of applying it every half hour. That sounds like such a good idea.

I'll be interested to hear how much cream Wray thinks you should be using but it sounds like way too little according to what I know Wray recommends. From what I read on her site, the amount you are using could just be stimulating the estrogen.

Hope that helps.

Jul 20, 2011
Young female with low progesterone and estrogen!
by: Wray

Hi Kathy Annette's advice is always so good, she's had a tough time trying to come right. A low amount of progesterone merely exacerbates symptoms, if not worsens them. Please don't be hesitant in using more. I do understand your concern over the palpitations, but it's excess oestrogen causing them. Using the low amount of progesterone stimulates oestrogen, causing Oestrogen Dominance. Oestrogen causes prolongation of the QT interval, which results in palpitations, arrhythmia and Torsades de Pointes. Whereas progesterone shortens the QT interval, see here, here, here, here and here. Annette's advice is good on this too. Progesterone should be used as and when needed, hourly if necessary. And please have a vitamin D test done, plus take a minimum of 5000iu's per day as she says. Fibromyalgia is more often than not caused by a lack of vitamin D, see here. For more info on vitamin D and testing see the Vitamin D Council and GrassrootsHealth websites. Her advice on mannose is good too, the bad bacteria do adhere to it's surface and then get excreted. For more info on progesterone see our page How to use progesterone cream. But please make sure you read the link I gave you on oestrogen dominance, as it can occur when increasing the amount of progesterone. Take care Wray

Jul 20, 2011
Dosage
by: Wray

Hi Annette Once again many thanks for your input! Take care Wray

Jul 20, 2011
Palpitations
by: Wray

Hi Karen Thanks for your input too! It is essential to use enough progesterone, but each of us needs to find the amount that suits. Annette occasionally uses 1200mg/day, a huge amount. Stress of course drops levels, so symptoms often come back and people think the progesterone is not working. Using it hourly helps so much if there are persistent problems, hot flushes for one. If we're feeling agitated, anxious, in pain with a headache, migraine, period cramps are others. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...